Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 30, 2016, 4:02 PM EDT for Lake County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2016, 4:02 PM EDT (20:02 UTC)
- Expired
- Sep 30, 2016, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996
WWUS82 KMLB 302002
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT FRI SEP 30 2016
FLZ044-302045-
NORTHERN LAKE COUNTY FL-
402 PM EDT FRI SEP 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE COUNTY UNTIL 445 PM
EDT...
AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEESBURG AIRPORT...OR OVER LISBON...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. A WIND GUST TO 48 MPH WAS ALREADY REPORTED AT THE
LEESBURG AIRPORT.
LOCATIONS IMPACTED INCLUDE...
LEESBURG...EUSTIS...TAVARES...MOUNT DORA AND PAISLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR ANY AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2895 8187 2896 8183 2896 8166 2902 8166
2905 8155 2879 8150 2878 8173 2878 8189
TIME...MOT...LOC 2000Z 249DEG 14KT 2883 8179
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 30, 3:27 PM EDT, 35 minutes earlier.
Area forecast discussion, Sep 30, 3:27 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 327 PM EDT FRI SEP 30 2016 .DISCUSSION... ...A few strong-severe storms through evening... Tonight...Convection along the west coast sea breeze has been moving a bit slower across the peninsula as steering level winds have gradually eased. However, an east coast sea breeze was pushing slowly inland, so expect that the gradually increased coverage of storms will trend sharply upward through late afternoon and early evening as boundaries collide. A few strong to marginally severe storms are expected as temps aloft continue quite cool. Convection should linger into late evening then overnight the latest GFS shows the weak frontal boundary sagging into central Florida with some drying working down through the I-4 corridor. This looks too aggressive so will follow closer to the model blend on minimum temperatures. Will only mention small PoPs after midnight in southern sections. Weekend...Deep layer cut off low over the eastern U.S. will lift slowly north through the Great Lakes region with a weakening of cyclonic flow occurring in the Gulf of Mexico. This will allow low/mid level ridge over the Atlantic to nudge back towards Florida and the southeast states. Frontal boundary that was stalled over the northern peninsula will weaken and push back north with low level flow transitioning to easterly by Sunday. MOS PoPs came in very low for Sat due to the drying the GFS brought down into the central peninsula tonight. Will not go that low but instead follow closer to model blend PoPs, which are close to our current forecast of 30-40 percent. The GFS shows easterly flow pushing a higher moisture band back across the area on Sunday. This would seem reasonable as the deeper drying retreats with the deep layer cut off low. Will continue with close to the current forecast PoPs of 50 percent along the coast and 60 percent inland, but this pattern usually favors interior/western sections of the peninsula for the afternoon storms with the heaviest rainfall. Next Week...All eyes will be fixed on Hurricane Matthew as it is forecast to start making a northward turn over the central Caribbean early in the period and moving near to just east of the Bahamas in the middle part of next week. The models continue to show run to run differences, so there is still quite a bit of uncertainty. Matthew could be a major hurricane as it reaches our latitude, so people across east central Florida should pay particularly close attention to forecast trends. At a minimum, breezy/windy conditions could occur along the coast and over the coastal waters, resulting in hazardous marine/beach conditions with a potential for significant erosion. Otherwise, we will be in a moist easterly wind flow early in the week so rain chances will remain above normal. With the closest approach of Matthew, moisture may increase further depending on the exact track. Then if the current forecast works out for late in the week, substantial drying may overspread the area in Matthew's wake. && .AVIATION... Scattered storms spreading west to east across the peninsula will increase in coverage through early evening. Some strong storms are expected, especially near the coastal terminals as outflow boundaries interact with the sea breeze. Storms should diminish in the late evening and towards midnight. The chance for strong storms Sat afternoon should be at the interior terminals. && .MARINE... Tonight...Scattered strong storms will be moving off the coast through evening. Otherwise, winds/seas will be rather benign as the pressure gradient eases. Sat-Sun...Bermuda Ridge axis will lift north of the waters as weak front across north Florida retreats northward. This will result in light winds early Sat gradually becoming easterly. An increasing fetch will gradually bump up seas to near 3 feet Sat and 4 feet Sunday. Scattered showers/storms may be lingering over the waters Sat morning, then storms that form over the peninsula during the afternoon are not expected to push back across the east coast. Increasing moisture Sunday should lead to scattered showers/storms moving east to west across the waters. Mon-Wed...Fcst will increasingly hinge on the future track of Hurricane Matthew currently located over the central Caribbean. While the official forecast keeps Matthew well away from the local waters into Tue, the latest NHC fcst track would begin to tighten the local pressure gradient by that time, especially since there will be a rather stout surface high nosing down the eastern seaboard. Deteriorating conditions look likely after sunset Tue through Wed as the freshening northeasterly flow pushes increasing swell energy into the east FL coast. The specific forecast of winds/seas for mid week is highly dependent on the track and strength of Matthew, but right now, conditions for small craft operation look like they will be very hazardous. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 86 73 87 / 30 30 20 50 MCO 71 88 74 89 / 30 30 20 60 MLB 73 87 76 88 / 50 30 20 50 VRB 73 88 75 88 / 50 30 30 50 LEE 69 88 73 89 / 20 30 20 60 SFB 71 88 73 89 / 30 30 20 60 ORL 72 88 74 89 / 30 30 20 60 FPR 72 87 74 88 / 50 30 40 50 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && FORECASTS...Lascody IMPACT WX/AVIATION...Sedlock
Hazardous weather outlook, Sep 30, 10:50 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EDT FRI SEP 30 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1050 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A WEAK FRONTAL BOUNDARY IS FORECAST TO STALL ACROSS NORTH FLORIDA TODAY. A MOIST SOUTHWEST FLOW AHEAD OF THIS FRONT WILL TRANSPORT SCATTERED SHOWERS AND STORMS FROM THE INTERIOR, ACROSS THE EAST COAST AND OFFSHORE INTO THE ATLANTIC. THE EAST COAST SEA BREEZE IS EXPECTED TO DEVELOP EARLIER TODAY AND PUSH FARTHER INLAND, PROVIDING A FOCUS AND A BOOST FOR STORMS. INSTABILITY ALOFT WILL PRODUCE SOME STRONG STORMS ESPECIALLY AS A RESULT OF BOUNDARY COLLISIONS. THE PRIMARY THREAT FROM STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE STORM OR TWO PRODUCING DAMAGING WINDS NEAR 60 MPH WILL BE POSSIBLE. A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT LATE IN THE DAY NEAR THE EAST COAST FROM INSTABILITY AND STRONG BOUNDARY INTERACTIONS. .RIP CURRENT IMPACT... A LINGERING EAST SWELL WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY. CHECK WITH LIFEGUARDS ABOUT LOCAL CONDITIONS BEFORE ENTERING THE SURF AND DO NOT SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE EASTWARD, IN FROM THE GULF COAST AND INTERIOR SECTIONS, CROSSING THE INTRACOASTAL WATERS AND ONTO THE ATLANTIC LATER IN THE DAY. STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 35 TO 45 KNOTS AND FREQUENT LIGHTNING STRIKES. .WATERSPOUT IMPACT... MARINE INTERESTS SHOULD ALSO BE ALERT FOR THE POTENTIAL OF WATERSPOUTS LATE TODAY AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH EARLY NEXT WEEK. A FEW STRONGER STORMS WILL BE POSSIBLE EACH DAY. AN EAST SWELL IS FORECAST INTO THE UPCOMING WEEKEND WHICH WILL KEEP THE RIP CURRENT RISK MODERATE. HURRICANE MATTHEW IS CURRENTLY LOCATED IN THE CENTRAL CARIBBEAN AND IS FORECAST TO MOVE GENERALLY WESTWARD THROUGH SATURDAY EVENING THEN TURN NORTHWARD TOWARD EASTERN CUBA. MODEL GUIDANCE SUGGESTS THE HURRICANE WILL LIFT NORTH ACROSS THE BAHAMAS SOMETIME NEXT WEEK. AT A MINIMUM, THIS WOULD RESULT IN BREEZY CONDITIONS ESPECIALLY AT THE COAST WITH BUILDING SEAS, SURF AND DANGEROUS RIP CURRENTS AT THE BEACHES. BEYOND THAT, IT IS TOO EARLY TO SPECULATE ON SPECIFIC IMPACTS TO EAST CENTRAL FLORIDA OR THEIR TIMING. CLIMATOLOGICALLY, WE REMAIN IN THE HEART OF THE ATLANTIC HURRICANE SEASON. RESIDENTS AND VISITORS TO EAST CENTRAL FLORIDA ARE ENCOURAGED TO MONITOR THE LATEST TRACK AND INTENSITY FORECASTS ON HURRICANE MATTHEW FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY
In the hours before
Special weather statement, Sep 30, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT FRI SEP 30 2016
FLZ044-302045-
NORTHERN LAKE COUNTY FL-
402 PM EDT FRI SEP 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE COUNTY UNTIL 445 PM
EDT...
AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEESBURG AIRPORT...OR OVER LISBON...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. A WIND GUST TO 48 MPH WAS ALREADY REPORTED AT THE
LEESBURG AIRPORT.
LOCATIONS IMPACTED INCLUDE...
LEESBURG...EUSTIS...TAVARES...MOUNT DORA AND PAISLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR ANY AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2895 8187 2896 8183 2896 8166 2902 8166
2905 8155 2879 8150 2878 8173 2878 8189
TIME...MOT...LOC 2000Z 249DEG 14KT 2883 8179
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:13 PM EDT | Special Weather Statement | MLB | Saint Lucie | 47 min |
| Sep 30, 4:43 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 40 min |
| Sep 30, 5:19 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 23 min |
| Sep 30, 5:32 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| Sep 30, 5:37 PM EDT | Special Weather Statement | MLB | Seminole | 38 min |
| Sep 30, 5:39 PM EDT | Special Weather Statement | MLB | Seminole | 36 min |
| Sep 30, 5:51 PM EDT | Special Weather Statement | MLB | Flagler | 39 min |
| Sep 30, 5:54 PM EDT | Special Marine Warning | MLB | 96 min | |
| Sep 30, 5:58 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| Sep 30, 6:18 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 42 min |
| Sep 30, 6:33 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| Sep 30, 6:36 PM EDT | Special Marine Warning | MLB | 54 min | |
| Sep 30, 6:43 PM EDT | Special Marine Warning | MLB | 62 min | |
| Sep 30, 7:20 PM EDT | Areal Flood Advisory | MLB | Volusia | 85 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.